Drought, Archer
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Hot and dry conditions allowed for drought to persist and intensify during the month of July, encompassing all of western north Texas.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Hot and dry conditions allowed for drought to persist and intensify during the month of July, encompassing all of western north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:52 PM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1052 PM CDT Thu Jun 30 2022 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 150 PM CDT Thu Jun 30 2022 A weak cold front, currently across northwest Kansas/east central Colorado, will continue to move southward this evening and overnight. Ahead of the front in Oklahoma, higher dewpoint air will advect north and west, especially across the eastern two- thirds of the state. This will naturally result in warmer overnight low temperatures tonight. The front/surface trough will be close to far northwest Oklahoma by early Friday but is not expected to move farther south during the day. Showers and storms that develop near or along the front are expected to remain north of Oklahoma through the afternoon hours. Heat index values will approach 100+ degrees across south central/southeast Oklahoma Friday afternoon. && .LONG TERM... (Friday night through next Wednesday) Issued at 249 PM CDT Thu Jun 30 2022 By Friday night, a stationary front will be closer to northwestern and northern OK. A few showers and thunderstorms could make it into these areas but certainly do not expect any widespread precipitation. Temperatures will continue to climb Saturday under the subtropical ridge and surface dewpoints will do the same along and east of I-35. The remnants of a possible tropical cyclone will continue to lift northward out of the Gulf and into the lower Miss. river valley region throughout the day. Will continue with some diurnal SChcs across SE OK as mid level moisture increases there. SChcs for NW/N OK will also remain in play there near the remnant front and a glancing mid level shortwave trough entering MO. Some lingering deeper moisture may keep very low chances present mainly across SE OK through Sunday. The main forecast concern will be an increasing heat threat into mid next week. Triple digit high temperatures are expected area wide by Tuesday afternoon, as the low level flow begins to veer a bit, and will continue into at least Thursday. The hottest days right now appear to be Tue and Wed. Some SChcs will again be possible across NW/N OK Tuesday night along a surface trough on the NW fringe of the upper ridge, and again into late Wed night with some mid level perturbations perhaps aiding in lift. && .AVIATION... (06Z TAFS) Issued at 1012 PM CDT Thu Jun 30 2022 VFR conditions will continue. Southeast winds will become south with moderate gusts after sunrise Friday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 95 72 93 / 0 0 0 0 Hobart OK 73 100 72 98 / 0 0 0 0 Wichita Falls TX 73 99 72 98 / 0 0 0 10 Gage OK 73 99 72 98 / 0 10 10 10 Ponca City OK 70 98 73 96 / 0 0 10 10 Durant OK 71 93 72 91 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....03 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 340 PM CDT Thu Jun 30 2022 OKZ004>048-050>052-TXZ083>090-012045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 340 PM CDT Thu Jun 30 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms will be possible Friday night through Sunday across northern Oklahoma, with chances also across southeast Oklahoma on Saturday and Sunday afternoons. Thunderstorm chances return across northern Oklahoma on Tuesday and Wednesday nights. .Heat... Hot weather returns next week with heat indices of 100 to 110 degrees possible Tuesday through Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051356, 1051357, 1051358, 1051359, 1051360, 1051361, 1051362, 1051363.